Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 64, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 19, 2025, 6:14 PM CDT for St. Clair County, Missouri. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2025, 6:14 PM CDT (23:14 UTC)
- Expired
- May 19, 2025, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 6:45 PM CDT | TSTM WND DMG | Lowry City, MO | Power Outage in Brownington, Lowry City, Deepater. Many reports of power lines down. |
| May 19, 6:55 PM CDT | TORNADO | 2 Sw Lowry City, MO | Tornado began south southwest of Lowry City, continued through the city, and then caused the worst damage along NE 1000 Rd northeast of Lowry City, ending north of the intersection of NE 1000 Rd and NE 401 Rd. In addition to a roof torn off a mobile home, this |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:37 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 406 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
403
WFUS53 KSGF 192314
TORSGF
MOC185-192345-
/O.NEW.KSGF.TO.W.0064.250519T2314Z-250519T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
614 PM CDT Mon May 19 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Northwestern St. Clair County in west central Missouri...
* Until 645 PM CDT.
* At 613 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Schell City, or 8 miles north of El
Dorado Springs, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lowry City, Taberville, Tiffin, Monegaw Springs, and Johnson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3820 9361 3793 9395 3799 9404 3821 9395
TIME...MOT...LOC 2313Z 215DEG 21KT 3799 9397
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Soria2 follow-up statements
983
WWUS53 KSGF 192329
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
629 PM CDT Mon May 19 2025
MOC185-192345-
/O.CON.KSGF.TO.W.0064.000000T0000Z-250519T2345Z/
St. Clair MO-
629 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN ST. CLAIR COUNTY...
At 629 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Lowry City, or 15 miles northeast
of El Dorado Springs, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lowry City, Taberville, Tiffin, Monegaw Springs, and Johnson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3820 9361 3793 9395 3799 9404 3821 9392
TIME...MOT...LOC 2329Z 215DEG 21KT 3807 9390
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Soria534
WWUS53 KSGF 192334
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
634 PM CDT Mon May 19 2025
MOC185-192345-
/O.CON.KSGF.TO.W.0064.000000T0000Z-250519T2345Z/
St. Clair MO-
634 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN ST. CLAIR COUNTY...
At 634 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Lowry City, or 17 miles northeast of El
Dorado Springs, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Lowry City, Monegaw Springs, and Johnson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3796 9391 3804 9401 3821 9388 3820 9361
TIME...MOT...LOC 2334Z 215DEG 21KT 3809 9388
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
SoriaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 2:06 PM CDT, 4 hours 8 minutes earlier. Its key messages:
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 2:06 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
206 PM CDT Mon May 19 2025
.KEY MESSAGES...
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
Confidence and concern is increasing for multiple rounds of
strong to severe storms this afternoon through the overnight
hours. Hazards include tornadoes, some potentially strong,
tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas
along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A
Flood Watch is in effect until 7 AM Tuesday. Localized areas
could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry
and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025
Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.
Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.
As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.
A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.
The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.
Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:
Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.
Flood Watch In Effect from until 7AM Tuesday:
With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 205 PM CDT Mon May 19 2025
Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.
For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1223 PM CDT Mon May 19 2025
Multiple rounds of showers and thunderstorms are expected during
the majority of the TAF period, which will have the potential
to be severe. All modes of severe weather will be possible, with
large hail up to tennis balls, tornadoes, wind gusts up to
60-70mph, lightning, and heavy downpours. Storm development
could be as early as 20Z, however the better chances will be
after 22Z, persisting into the overnight hours. MVFR conditions
will be likely throughout the period. Can't completely rule out
IFR or lower ceilings/visibilities, especially with the stronger
storms, however confidence was too low to include in the TAFs.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...MeltoHazardous weather outlook, May 19, 2:24 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 224 PM CDT Mon May 19 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 224 PM CDT Mon May 19 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Moderate tornado risk. Moderate hail risk. Moderate thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Multiple rounds of thunderstorms are expected this afternoon into tonight with a severe risk present with any storm that develops. All hazards will be possible, including hail up to the size of tennis balls, damaging winds up to 70 to 80 mph, and tornadoes, some potentially strong. A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65. Along with the severe risk, a localized flooding threat is present for any areas that see multiple heavy thunderstorms. Localized rainfall amounts up to 5 to 7 inches are possible. A Flood Watch is in effect until 7 AM Tuesday to cover this threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are possible Tuesday (20-40% chance). Some storms may become strong to severe generally east of Highway 63 during the afternoon hours. Large hail up to golf balls, damaging wind gusts up to 60 mph, and a low chance for a tornado will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, May 19, 5:14 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Springfield MO
514 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Hail 1 N Nevada 37.86N 94.35W
05/19/2025 E1.00 Inch Vernon MO Public
Report from mPING, Quarter 1.00 in.
&&
TEOLocal storm report, May 19, 6:01 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
601 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Hail 6 WSW El Dorado Springs 37.85N 94.13W
05/19/2025 E1.00 Inch Vernon MO Broadcast Media
Quarter sized hail on Highway 54, 3 miles
west of El Dorado springs. Time based on
radar.
&&
TEOLocal storm report, May 19, 6:03 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
603 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Tstm Wnd Gst 5 NW Anderson 36.70N 94.52W
05/19/2025 M69 MPH McDonald MO Emergency Mngr
69 MPH MEASURED GUST at 17:41 hours about 7
miles west southwest of Goodman.
&&
TEOLocal storm report, May 19, 6:05 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
605 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 1 ENE Columbus 37.17N 94.83W
05/19/2025 Cherokee KS Fire Dept/Rescue
Ohio and walnut in Columbus tree on a house
and truck. Multiple lines down and trees
down in town.
&&
TEOLocal storm report, May 19, 6:10 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
610 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Tstm Wnd Gst Pittsburg 37.41N 94.70W
05/19/2025 E60 MPH Crawford KS Fire Dept/Rescue
At least 60 mph winds.
&&
TEOLocal storm report, May 19, 6:13 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
613 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg Pittsburg 37.41N 94.70W
05/19/2025 Crawford KS Fire Dept/Rescue
Multiple trees and lines down in Pittsburg.
Time based on radar.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:21 AM CDT | Special Weather Statement | SGF | Cedar | 24 min |
| May 19, 2:24 AM CDT | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 27 hr |
| May 19, 8:36 AM CDT | Special Weather Statement | SGF | Vernon | 24 min |
| May 19, 8:41 AM CDT | River Flood Warning | SGF | Vernon | 10 days |
| May 19, 8:41 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 19, 9:22 AM CDT | Special Weather Statement | SGF | Vernon | 53 min |
| May 19, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| May 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 45 min |
| May 19, 4:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 45 min |
| May 19, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 44 min |
| May 19, 5:21 PM CDT | Tornado Warning | SGF | Vernon | 24 min |
| May 19, 5:24 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| May 19, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 46 min |
| May 19, 5:37 PM CDT | Tornado Warning | SGF | Vernon | 23 min |
| May 19, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 32 min |
| May 19, 5:45 PM CDT | Tornado Warning | SGF | Vernon | 30 min |
| May 19, 5:48 PM CDT | Tornado Warning | SGF | St. Clair, Vernon | 27 min |
| May 19, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 46 min |
| May 19, 6:05 PM CDT | Flash Flood Warning | SGF | Cedar, St. Clair, Vernon | 6 hr |
| May 19, 6:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, Newton and 1 more | 64 min |
| May 19, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 61 min |
| May 19, 6:21 PM CDT | Tornado Warning | SGF | Vernon | 24 min |
| May 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 50 min |
| May 19, 6:40 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Cedar, Hickory, St. Clair, Vernon | 65 min |
| May 19, 6:40 PM CDT | Tornado Warning | SGF | St. Clair | 35 min |
| May 19, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.